Alert archive / Puerto Rico / Special Marine Warnings in 2005
Special Marine Warning 49, NWS JSJ
NWS JSJ issued this special marine warning at Oct 23, 2005, 3:27 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2005, 3:27 PM CDT (20:27 UTC)
- Expired
- Oct 23, 2005, 5:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special marine warning went out at Oct 23, 3:02 PM CDT, 25 minutes earlier.
Area forecast discussion, Oct 23, 3:02 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
402 PM AST SUN OCT 23 2005
.SYNOPSIS...AT UPPER LEVELS...HIGH PRESSURE NORTHWEST OF ARECIBO
WILL MOVE NORTHEAST THROUGH WEDNESDAY...THEN A RIDGE WILL BUILD BACK
OVER THE LOCAL AREA FROM THE HIGH IN THE MID ATLANTIC. HIGH PRESSURE
WILL RE FORM IN THE RIDGE OVER THE DOMINICAN REPUBLIC NEXT WEEKEND.
AT MID LEVELS...HIGH PRESSURE WILL CONTINUE NORTHEAST OF THE AREA
WITH A RIDGE EXTENDING WEST ALONG 22 TO 25 NORTH LATITUDE. HIGH
PRESSURE THEN MOVES FARTHER NORTHEAST INTO THE MID ATLANTIC...AND
FOLLOWS THE TREND IN THE UPPER ATMOSPHERE.
AT LOWER LEVELS...TROPICAL DEPRESSION ALPHA HAS MOVED IN OVER
HISPANIOLA AND LOST A GREAT DEAL OF ORGANIZATION. IT WILL MOVE NORTH
NORTHWEST DURING THE UPCOMING WEEK...AND WILL SLOWLY STOP
INFLUENCING THE AREA. TROPICAL WAVES WILL MOVE SOUTH OF THE AREA ON
WEDNESDAY AND SATURDAY.
&&
.DISCUSSION...CURRENT RADAR AND SATELLITE IMAGERY SHOWS A LINE OF
THUNDERSTORMS MOVING EAST AT PUERTO RICO...AND WILL LIKELY MOVE
ONSHORE AROUND 4 PM AST. AT THE SAME TIME CONVECTION CONTINUES
SPREADING HEAVY RAIN OVER THE SOUTHEAST PORTION OF THE ISLAND
PROMPTING RISING RIVERS AND FLOODING. CURRENT GFS AND UKMET DO NOT
SEEM TO DESCRIBE THE PRESENT DISTRIBUTION OF MOISTURE AROUND AND IN
ALPHA AND HAVE HAD TO RAISE THE POPS CONSIDERABLY FROM PREVIOUS
FORECAST...WILL ALSO CONSIDER A FLASH FLOOD WATCH OVER MUCH OF THE
PUERTO RICAN MAINLAND.
THE DRY AIR DIGGING IN FROM THE NORTHEAST AT UPPER LEVELS VISIBLE IN
THE WATER VAPOR IMAGERY HAS HAD LITTLE EFFECT ON THE CONVECTION OVER
SOUTHEAST PUERTO RICO AND WILL NOT TAKE THAT INTO CONSIDERATION FOR
TONIGHTS FORECAST. MODELS ARE ALSO MODERATING THE DRYNESS OF THE AIR
MOVING IN ON MONDAY...SO LOOKS LIKE SHOWERY WEATHER CAN CONTINUE FOR
THE NEXT SEVERAL DAYS. DRY PATCHES AHEAD OF THE WAVES LOOK
POSSIBLE...DUE TO SUBSIDENCE AHEAD OF THE WAVES...BUT THEN MOISTURE
RETURNS...PERHAPS NOT AS MUCH AS WILL PUSH THROUGH FURTHER
SOUTH...BUT THE WAVES STILL BRING INCREASES IN THE MOISTURE AND RAIN
CHANCES. THE MODEL IS ALSO SHOWING CIRCULATION IN THE WAVE THAT
PASSES TO OUR SOUTH ON SATURDAY AND SUPPOSE THAT TROPICAL SYSTEM
DEVELOPMENT THEN AND THERE IS A DEFINITE POSSIBILITY...HOW PROBABLE
WILL DEPEND ON THE UPPER AIR.
&&
.MARINE...SHOWERS AND THUNDERSTORMS ARE MOVING EAST OUT OF ALPHA AND
WILL AFFECT ZONE 750 THIS AFTERNOON AND INTO THE EVENING. THERE ARE
THUNDERSTORMS AND SOME GUSTY WINDS HAVE BEEN REPORTED BUT THE MOST
SIGNIFICANT WEATHER SHOULD BE RAIN AND LOWER VISIBILITIES. SEAS HAVE
BEEN COMING DOWN AS THE CIRCULATION FROM ALPHA BOTH DIMINISHES DUE
TO ITS ENCOUNTER WITH HISPANIOLA AND ITS RETREAT TO THE NORTH
NORTHEAST FROM THE AREA...NEVERTHELESS THEY MAY BE LOCALLY ROUGH DUE
TO LOCAL WINDS IN THUNDERSTORMS.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE AT LEAST THROUGH
TONIGHT AND SOME OF THEM HAVE PRODUCED LOW LEVEL WIND SHEAR. NO
OTHER KINDS OF HAZARDS ARE EXPECTED AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 77 90 78 90 / 70 20 40 20
STT 77 86 78 86 / 60 20 30 10
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR PRZ001-PRZ002-
PRZ005-PRZ006-PRZ007-PRZ008-PRZ009-PRZ010-PRZ011.
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR PRZ003-PRZ004.
VI...NONE.
&&
SNELLHazardous weather outlook, Oct 23, 5:30 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SUN OCT 23 2005 PRZ001>013-AMZ710>750-241030- 630 AM AST SUN OCT 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM ALPHA WAS LOCATED JUST SOUTH OF HISPANIOLA AND IS FORECAST TO MOVE WEST NORTHWEST AT ABOUT 15 MPH. STRONG WINDS AND MOISTURE ASSOCIATED TO THIS TROPICAL STORM WILL CONTINUE TO AFFECT THE LOCAL REGION...PRODUCING SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL AREA. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE OFF SHORE ATLANTIC AND CARIBBEAN WATERS. FLASH FLOODING IS POSSIBLE TODAY ACROSS PORTIONS OF THE LOCAL ISLANDS...THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... SOME LATE MORNING AND AFTERNOON SHOWERS WITH ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS PARTS OF THE INTERIOR SECTIONS OF THE ISLANDS HOWEVER NO SIGNIFICANT WEATHER HAZARDS ARE EXPECTED THOUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. VIZ001-002-AMZ710>730-231030- 630 AM AST SAT OCT 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM ALPHA WAS LOCATED JUST SOUTH OF HISPANIOLA AND IS FORECAST TO MOVE WEST NORTHWEST AT ABOUT 15 MPH. STRONG WINDS AND MOISTURE ASSOCIATED TO THIS TROPICAL STORM WILL CONTINUE TO AFFECT THE LOCAL REGION...PRODUCING SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL AREA. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE OFF SHORE ATLANTIC AND CARIBBEAN WATERS. FLASH FLOODING IS POSSIBLE TODAY ACROSS PORTIONS OF THE LOCAL ISLANDS...THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... SOME EARLY MORNING AND AFTERNOON SHOWERS WITH ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS THE ISLANDS HOWEVER NO SIGNIFICANT WEATHER HAZARDS ARE EXPECTED THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 2:35 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 23, 4:34 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 23, 5:24 PM CDT | Flash Flood Warning | JSJ | 20 hr | |
| Oct 23, 5:30 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 23, 5:37 PM CDT | Special Marine Warning | JSJ | 113 min | |
| Oct 23, 6:58 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Special Marine Warnings in Puerto Rico, 2005Every special marine warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.